Positive solutions of the p-Kirchhoff problem with degenerate and sign-changing nonlocal term

  • Phuong Le
  • Nhat Vy Huynh
  • Vu HoEmail author


We establish the existence and multiplicity of positive solutions of the p-Kirchhoff problem
$$\begin{aligned} {\left\{ \begin{array}{ll} -m\left( \int \limits _\Omega |\nabla u|^p \mathrm{d}x\right) \Delta _p u = f(u) &{}\text { in } \Omega ,\\ u=0 &{}\text { on } \partial \Omega , \end{array}\right. } \end{aligned}$$
where \(p>1\), \(\Omega \) is a smooth bounded domain of \({\mathbb {R}}^N\), and \(f\in C({\mathbb {R}}_0^+)\cap L^1({\mathbb {R}}_0^+)\) is subcritical and positive in a right neighborhood of zero. The main feature of our problem is that \(m:{\mathbb {R}}_0^+\rightarrow {\mathbb {R}}\) may be any continuous function such that the integral of m in each connected component of \(m^{-1}((0,+\infty ))\) is controlled by p, f and \(\Omega \). Therefore, in our paper m may be degenerate, i.e., it could vanish, and sign-changing at any number of different points.


Degenerate p-Kirchhoff problems Nonlocal problems Positive solutions Multiplicity results 

Mathematics Subject Classification

35A01 35A15 35B09 35D30 35J92 



We would like to express our sincere gratitude to the anonymous reviewers for their valuable comments and suggestions which helped to improve the quality of this paper.


  1. 1.
    Ambrosetti, A., Arcoya, D.: Positive solutions of elliptic Kirchhoff equations. Adv. Nonlinear Stud. 17, 3–16 (2017)MathSciNetzbMATHGoogle Scholar
  2. 2.
    Alves, C.O., Corréa, F.J.S.A., Ma, T.F.: Positive solutions for a quasilinear elliptic equation of Kirchhoff type. Comput. Math. Appl. 49, 85–93 (2005)MathSciNetCrossRefGoogle Scholar
  3. 3.
    Arosio, A., Panizzi, S.: On the well-posedness of the Kirchhoff string. Trans. Am. Math. Soc. 348, 305–330 (1996)MathSciNetCrossRefGoogle Scholar
  4. 4.
    Brown, K.J., Budin, H.: On the existence of positive solutions for a class of semilinear elliptic boundary value problems. SIAM J. Math. Anal. 10, 875–883 (1979)MathSciNetCrossRefGoogle Scholar
  5. 5.
    Cavalcanti, M.M., Cavalcanti, V.N.D., Soriano, J.A.: Global existence and uniform decay rates for the Kirchhoff–Carrier equation with nonlinear dissipation. Adv. Differ. Equ. 6, 701–730 (2001)MathSciNetzbMATHGoogle Scholar
  6. 6.
    Chen, P., Liu, X.: Multiplicity of solutions to Kirchhoff type equations with critical Sobolev exponent. Commun. Pure Appl. Anal. 17, 113–125 (2018)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Corréa, F.J.S.A., Figueiredo, G.M.: On an elliptic equation of \(p\)-Kirchhoff-type via variational methods. Bull. Aust. Math. Soc. 77, 263–277 (2006)MathSciNetzbMATHGoogle Scholar
  8. 8.
    D’Ancona, P., Spagnolo, S.: Global solvability for the degenerate Kirchhoff equation with real analytic data. Invent. Math. 108, 247–262 (1992)MathSciNetCrossRefGoogle Scholar
  9. 9.
    Guo, J., Ma, S., Zhang, G.: Solutions of the autonomous Kirchhoff type equations in \({\mathbb{R}}^N\). Appl. Math. Lett. 82, 14–17 (2018)MathSciNetCrossRefGoogle Scholar
  10. 10.
    He, X., Zou, W.: Infinitely many positive solutions for Kirchhoff-type problems. Nonlinear Anal. 70, 1407–1414 (2009)MathSciNetCrossRefGoogle Scholar
  11. 11.
    Hess, P.: On multiple positive solutions of nonlinear elliptic eigenvalue problems. Commun. Partial Differ. Equ. 6, 951–961 (1981)MathSciNetCrossRefGoogle Scholar
  12. 12.
    Huang, Y., Liu, Z., Wu, Y.: On Kirchhoff type equations with critical Sobolev exponent. J. Math. Anal. Appl. 462, 483–504 (2018)MathSciNetCrossRefGoogle Scholar
  13. 13.
    Júnior, J.R.S., Siciliano, G.: Positive solutions for a Kirchhoff problem with vanishing nonlocal term. J. Differ. Equ. 265, 2034–2043 (2018)MathSciNetCrossRefGoogle Scholar
  14. 14.
    Kirchhoff, G.: Mechanik. Teubner, Leipzig (1883)zbMATHGoogle Scholar
  15. 15.
    Le, P., Huynh, N.V., Ho, V.: Classification results for Kirchhoff equations in \({\mathbb{R}}^N\). Complex Var. Elliptic Equ. (2018). CrossRefGoogle Scholar
  16. 16.
    Le, P., Huynh, N.V., Ho, V.: Solutions of homogeneous fractional \(p\)-Kirchhoff equations in \({\mathbb{R}}^N\). PreprintGoogle Scholar
  17. 17.
    Liao, J.F., Ke, X.F., Liu, J., Tang, C.L.: The Brezis–Nirenberg result for the Kirchhoff-type equation in dimension four. Appl. Anal. 97, 2720–2726 (2018)MathSciNetCrossRefGoogle Scholar
  18. 18.
    Lions, J.: On some questions in boundary value problems of mathematical physics. North Holl. Math. Stud. 30, 284–346 (1978)MathSciNetCrossRefGoogle Scholar
  19. 19.
    Naimen, D.: Positive solutions of Kirchhoff type elliptic equations involving a critical Sobolev exponent. Nonlinear Differ. Equ. Appl. 21, 885–914 (2014)MathSciNetCrossRefGoogle Scholar
  20. 20.
    Naimen, D.: The critical problem of Kirchhoff type elliptic equations in dimension four. J. Differ. Equ. 257, 1168–1193 (2014)MathSciNetCrossRefGoogle Scholar
  21. 21.
    Perera, K., Zhang, Z.: Nontrivial solutions of Kirchhoff-type problems via the Yang index. J. Differ. Equ. 221, 246–255 (2006)MathSciNetCrossRefGoogle Scholar
  22. 22.
    Perera, K., Zhang, Z.: Sign changing solutions of Kirchhoff type problems via invariant sets of descent flow. J. Math. Anal. Appl. 317, 456–463 (2006)MathSciNetCrossRefGoogle Scholar
  23. 23.
    Tang, X.H., Cheng, B.: Ground state sign-changing solutions for Kirchhoff type problems in bounded domains. J. Differ. Equ. 261, 2384–2402 (2016)MathSciNetCrossRefGoogle Scholar
  24. 24.
    Willem, M.: Minimax Theorems, Progress in Nonlinear Differential Equations and Their Applications, vol. 24. Birkhäuser Boston Inc, Boston (1996)Google Scholar
  25. 25.
    Wang, L., Xie, K., Zhang, B.: Existence and multiplicity of solutions for critical Kirchhoff-type p-Laplacian problems. J. Math. Anal. Appl. 458, 361–378 (2018)MathSciNetCrossRefGoogle Scholar
  26. 26.
    Yang, L., Liu, Z., Ouyang, Z.: Multiplicity results for the Kirchhoff type equations with critical growth. Appl. Math. Lett. 63, 118–123 (2017)MathSciNetCrossRefGoogle Scholar
  27. 27.
    Zhang, C., Liu, Z.: Multiplicity of nontrivial solutions for a critical degenerate Kirchhoff type problem. Appl. Math. Lett. 69, 87–93 (2017)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Authors and Affiliations

  1. 1.Department of Mathematical EconomicsBanking University of Ho Chi Minh CityHo Chi Minh CityVietnam
  2. 2.Faculty of Mathematics and Computer ScienceUniversity of Science, Vietnam University of Ho Chi Minh CityHo Chi Minh CityVietnam
  3. 3.Department of Fundamental SciencesHo Chi Minh City University of TransportHo Chi Minh CityVietnam
  4. 4.Division of Computational Mathematics and Engineering, Institute for Computational ScienceTon Duc Thang UniversityHo Chi Minh CityVietnam
  5. 5.Faculty of Mathematics and StatisticsTon Duc Thang UniversityHo Chi Minh CityVietnam

Personalised recommendations